News

NJ Poison Information and Education System Media Alert

Apr 24, 2015

Street Drug (Spice, K2) Causing Life-threatening Reactions.

The New Jersey Poison Information and Education System (NJPIES), a division of the Department of Preventive Medicine and Community Health of the New Jersey Medical School of Rutgers University Biomedical Health Sciences along with state health officials are warning people not to use products sold as synthetic marijuana (often called spice, k2, etc.).

In the past week, there have been approximately 30 people admitted to hospitals in NJ and many more in NY suffering the consequences of using these products. As of now, no one really knows what is in these substances. However, what is known is that people are getting very sick from it; severe agitation, seizures, renal failure, and other life-threatening reactions are being reported.

For more information please contact a poison expert at 800 222 1222.

NJPIES Media Alert for more information.

New York Times Health Article: Surge in Hospital Visits Linked to a Drug Called Spice Alarms Health Officials